Thunderstorm Wind, Clark
- When
- September 5, 4:50 PM MST to 5:05 PM MST
- Where
- Clark County, 20 mi WSW of Dubois
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 44.059, -112.603
A 63 mph wind gust was measured at Blue Dome.
A 63 mph wind gust was measured at Blue Dome.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
A 63 mph wind gust was measured at Blue Dome.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Sep 5, 11:57 AM MST, 4 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1257 PM MDT THU SEP 5 2013 .DISCUSSION...THE UPPER LOW MOVING INTO SE OR THIS AFTN CONTINUES TO STREAM MONSOON MOISTURE INTO ID. MORNING CONVECTION HAS MOVEF OUT OF THE AREA...AND AFTERNOON CONVECTION IS EXPECTED TO START UP AND SPREAD ACROSS SE ID CONTINUING INTO THE EARLY EVE. PW VALUES AGAIN RUNNING ABOVE 1 INCH...SUPPORTING THE THREAT OF HEAVY RAIN WITH THUNDERSTORMS. THE UPPER LOW MOVES SLOWLY NE TO CENTRAL WA ON FRI...AND THIS WILL PUSH MUCH OF THE MOISTURE OFF TO THE N AND E OF ID. ONLY EXPECTING SCATTERED SHOWERS AND TSTMS IN THE EASTERN HIGHLANDS ON FRI AND SAT AND LESS COVERAGE ON SUNDAY. BY SUN NIGHT THE UPPER LOW MOVES TO THE N CENTRAL MT. THIS WILL TAKE THE PRECIP OUT OF THE AREA ENTIRELY...WITH UPPER RIDGING TAKING OVER AND KEEPING THE AREA DRY THROUGH THURSDAY. HEDGES && .AVIATION...MORNING SHOWERS AND THUNDERSTORMS ARE BEGINNING TO MOVE OUT OF THE AREA WITH SKIES GENERALLY CLEARING SOMEWHAT. HOWEVER...THIS WILL ACT TO DESTABILIZE THE ATMOSPHERE AND WILL GIVE WAY TO MORE ORGANIZED CONVECTION THIS AFTERNOON. STORMS THIS AFTERNOON WILL BE WELL DEVELOPED AND COULD PRODUCE STRONG OUTFLOW WINDS. AIRMASS WILL STABILIZE LATE TONIGHT AND BRING MORE SETTLED WEATHER TO THE AREA. HINSBERGER && .FIRE WEATHER...CONCERN FOR THIS AFTERNOON AND EVENING WILL BE TWO-FOLD...A CONTINUED FLASH FLOOD THREAT ACROSS THE AREA AND THE SEVERE WEATHER POTENTIAL AS INDICATED BY THE SLIGHT RISK HIGHLIGHT FROM SPC. MOISTURE WILL CONTINUE TO STREAM INTO THE AREA FROM THE SOUTHWEST AHEAD OF AN UPPER LOW OVER THE OREGON COASTAL WATERS. HEAVY RAINFALL MAY PRODUCE MUDSLIDES AND/OR DEBRIS FLOW OVER RECENT BURN AREAS. THE UPPER LOW IS EXPECTED TO SLOWLY ADVANCE INLAND AND SHOULD BE LOCATED OVER EASTERN WASHINGTON FRIDAY NIGHT. THIS SHOULD HELP INTRODUCE SOME DRIER AIR TO THE CENTRAL MOUNTAINS HEADING INTO THE WEEKEND...BUT MOISTURE WILL REMAIN OVER THE SOUTHEASTERN HIGHLANDS THROUGH SUNDAY AS THE UPPER LOW CONTINUES EASTWARD. MODELS SUGGEST A MUCH DRIER WEATHER PATTERN STARTING NEXT WEEK AS RIDGING BUILDS BACK INTO THE AREA. EXPECT TO SEE LOWER HUMIDITY NEXT WEEK AS A RESULT. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING IDZ017-018-021>023-031. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 522 AM MDT THU SEP 5 2013 IDZ017>025-031-032-061130- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 522 AM MDT THU SEP 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS LIKELY AGAIN TODAY OVER THE AREA PARTICULARLY THE SOUTHERN HIGHLANDS...CENTRAL MOUNTAINS...EASTERN MAGIC VALLEY...LOWER SNAKE RIVER PLAIN AND CARIBOU HIGHLANDS PROMPTING FLASH FLOOD WATCHES. NUMEROUS TO WIDESPREAD RAIN SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE THIS MORNING AND CONTINUE OFF AND ON THROUGH THIS AFTERNOON. LOOK FOR GUSTY WINDS...HAIL AND LIGHTNING IN AND AROUND THUNDERSTORMS. SHOWERS AND THUNDERSTORMS WILL DROP IN INTENSITY AND COVERAGE BY LATE AFTERNOON AND CONTINUE INTO EARLY EVENING BEFORE SUBSIDING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. EXPECT BREEZY WINDS ACROSS THE AREA ON FRIDAY AND TO A LESSER EXTENT ON SATURDAY AND SUNDAY. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECT ACROSS THE UPPER SNAKE HIGHLANDS AND EASTERN HIGHLANDS NEAR THE WYOMING BORDER FRIDAY...SATURDAY AND AN LESSER EXTENT ON SUNDAY. LOCALIZED HEAVY RAIN COULD OCCUR. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 324 PM MDT THU SEP 5 2013 IDZ017-031-052215- LINCOLN ID-BLAINE ID- 324 PM MDT THU SEP 5 2013 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BLAINE COUNTY IN CENTRAL IDAHO CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL IDAHO UNTIL 415 PM MDT AT 319 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTHEAST OF SHOSHONE..MOVING NORTH AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PICABO AND GANNETT... CAREY... LAT...LON 4337 11426 4331 11386 4290 11411 4291 11433 TIME...MOT...LOC 2124Z 198DEG 29KT 4307 11416 RS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
459 PM MDT THU SEP 5 2013
IDZ019-032-052345-
CLARK ID-BUTTE ID-CUSTER ID-
459 PM MDT THU SEP 5 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL CUSTER COUNTY IN CENTRAL IDAHO
NORTHERN BUTTE COUNTY IN EAST CENTRAL IDAHO
SOUTHWESTERN CLARK COUNTY IN EASTERN IDAHO
UNTIL 545 PM MDT
AT 457 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST
OF MACKAY TO 9 MILES WEST OF HOWE..AND MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
RURAL EASTERN CUSTER COUNTY...
RURAL NORTHERN BUTTE COUNTY...
RURAL SOUTHWESTERN CLARK COUNTY...
LAT...LON 4433 11336 4432 11333 4424 11332 4424 11288
4408 11274 4368 11309 4364 11319 4407 11359
TIME...MOT...LOC 2259Z 212DEG 28KT 4408 11345 4376 11316
VALLESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
510 PM MDT THU SEP 5 2013
IDZ031-060015-
BLAINE ID-
510 PM MDT THU SEP 5 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
UNTIL 615 PM MDT
AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF CORRAL..MOVING NORTHEAST AT 30
MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN. RAIN SHOWERS ARE EXPECTED TO MOVE INTO THE BEAVER CREEK
WILD FIRE BURN AREA BY 6 PM MDT.
LOCATIONS IMPACTED INCLUDE...
RURAL WESTERN BLAINE COUNTY...
RURAL NORTHWESTERN BLAINE COUNTY...
LAT...LON 4385 11469 4362 11418 4339 11454 4343 11455
4346 11452 4348 11452 4350 11458 4356 11460
4360 11469 4366 11467 4368 11470 4373 11468
4381 11472
TIME...MOT...LOC 2309Z 207DEG 27KT 4332 11492The Pocatello radar (KSFX), 106 km away, was scanning. The volume nearest the first event began at 23:48 UTC.
1 thunderstorm wind. Local standard time, as filed.
A 63 mph wind gust was measured at Blue Dome.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2013Every state in 2013This day in weather historyWarnings in Idaho, September 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 478257.